Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 45, NWS Melbourne, FL

June 6, 2009Brevard County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 6, 2009, 4:10 PM EDT for Brevard County, Osceola County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2009, 4:10 PM EDT (20:10 UTC)
Expired
Jun 6, 2009, 5:15 PM EDT
In force
65 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 14 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 4:30 PM EDTHAIL 0.5Suntree, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
471 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 062010
SVRMLB
FLC009-097-062115-
/O.NEW.KMLB.SV.W.0045.090606T2010Z-090606T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
410 PM EDT SAT JUN 6 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BREVARD COUNTY IN FLORIDA
  NORTHEASTERN OSCEOLA COUNTY IN FLORIDA

* UNTIL 515 PM EDT.

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF CAMP HOLLY FISH CAMP...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF CAMP HOLLY FISH CAMP BY 415 PM EDT...
  VIERA...
  INTERSTATE 95 BY 420 PM EDT...
  8 MILES SOUTH OF ROCKLEDGE BY 430 PM EDT...
  SATELLITE BEACH AND INDIAN HARBOUR BEACH BY 440 PM EDT...  
  PATRICK AIRFORCE BASE BY 445 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IF ON OR NEAR LAKES OR THE INTRACOASTAL WATERWAYS...GET OUT OF THE 
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

&&

LAT...LON 2803 8056 2816 8063 2801 8056 2801 8093
      2834 8095 2834 8088 2837 8088 2840 8076
      2834 8072 2841 8072 2843 8066 2828 8066
      2823 8063 2826 8061 2842 8063 2845 8057
      2834 8060 2820 8059 2801 8051 2800 8052
TIME...MOT...LOC 2008Z 253DEG 23KT 2816 8085

$$


MOSES
2 follow-up statements
000 
WWUS52 KMLB 062037
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT SAT JUN 6 2009

FLC009-062115-
/O.CON.KMLB.SV.W.0045.000000T0000Z-090606T2115Z/
BREVARD-
437 PM EDT SAT JUN 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL BREVARD COUNTY...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SUNTREE...OR NEAR PATRICK AIRFORCE BASE...MOVING EAST AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PATRICK AIRFORCE BASE BY 445 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP 
AWAY FROM WINDOWS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON 
THE WATER IN A THUNDERSTORM

&&

LAT...LON 2803 8056 2816 8063 2801 8057 2801 8073
      2827 8076 2831 8075 2833 8075 2834 8072
      2834 8070 2836 8067 2836 8066 2828 8066
      2823 8063 2826 8061 2835 8062 2835 8060
      2834 8060 2820 8059 2801 8051 2800 8052
TIME...MOT...LOC 2037Z 253DEG 23KT 2821 8065

$$


MOSES
000 
WWUS52 KMLB 062107
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
507 PM EDT SAT JUN 6 2009

FLC009-062117-
/O.EXP.KMLB.SV.W.0045.000000T0000Z-090606T2115Z/
BREVARD-
507 PM EDT SAT JUN 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY WILL
EXPIRE AT 515 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED OVER THE ATLANTIC 
WATERS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 2803 8056 2816 8063 2801 8057 2801 8073
      2827 8076 2831 8075 2833 8075 2834 8072
      2834 8070 2836 8067 2836 8066 2828 8066
      2823 8063 2826 8061 2835 8062 2835 8060
      2834 8060 2820 8059 2801 8051 2800 8052
TIME...MOT...LOC 2107Z 253DEG 23KT 2827 8044

$$


MOSES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:20 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 6, 2:20 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EDT SAT JUN 6 2009

.DISCUSSION...

CURRENT/TONIGHT...VERY UNSTABLE AIRMASS ASSISTED BY COLD AIR
ALOFT AND CUT OFF UPPER LOW OVER THE REGION. ANOTHER ROUND OF
ACTIVITY ENTERING THE I-4 CORRIDOR OVER THE NEXT ONE TO TWO HOURS
WILL HAVE POTENTIAL TO PRODUCE GUSTY WINDS AND HAIL. SHOWERS AND
STORMS ELSEWHERE WILL CONTINUE TO MOVE EAST ACROSS THE REGION
INTO THE EVENING. WL KEEP MENTION OF SCT STORMS IN THE EVENING
WITH GENERAL DECREASE IN COVERAGE AFTER 9 PM.

SUNDAY...UPR LOW WILL DRIFT VERY SLOWLY EWD WHILE CONTINUING TO BE
THE FOCUS FOR DIURNAL SHOWER/STORM DEVELOPMENT. POTENTIAL WILL
EXIST FOR HAIL AND STRONG WINDS ONCE AGAIN DUE TO UNSTABLE
CONDITIONS. WENT WITH A LITTLE COVERAGE OF PRECIP DUE TO SOME
EXPECTED DRYING OF AIRMASS.

SUN NIGHT-MON NIGHT...UPPER LEVEL LOW GIVES WAY TO UPPER RIDGE
BUILDING OVER THE SOUTHEAST. AT THE SURFACE...STUBBORN TROUGH OF
LOW PRESSURE FINALLY LIFTS AWAY FROM THE PENINSULA AS WEAK HIGH
PRESSURE OVER THE WESTERN ATLANTIC BUILDS ACROSS NORTH
FLORIDA...ACROSS THE NORTHERN GULF OF MEXICO TO THE LOUISIANA
COAST/MISSISSIPPI DELTA AREA. ATMOSPHERE REMAINS WET AS SOUTH TO
SOUTHEAST FLOW PERSISTS THROUGH MID WEEK. HOWEVER...POP/RAIN
CHANCES SHOULD BACK OFF TOWARD THEIR SEASONAL NORMALS...30/40
AFTERNOON AND 20 EVENING...AS A MORE STABLE MARINE AIR MASS MOVES
OVER THE AREA AND 500MB TEMPERATURES FORECAST TO WARM. UPPER
TROUGH STILL HAUNTING THE AREA WITH DIMINISHING SOUTHWEST STEERING
FLOW ALOFT THAT WILL RESULT IN SLOW MOVING STORMS MON
AFTERNOON/EVENING. TEMPERATURES AROUND THEIR CLIMO UPPER 80S TO
AROUND 90 IN THE AFTERNOON AND THE UPPER 60S/LOW 70S OVERNIGHT.

PREVIOUS EXTENDED DISCUSSION...
TUE-SAT...WEAK LOW-LEVEL RIDGING WILL REMAIN OVER THE CENTRAL TO
NORTH-CENTRAL PORTION OF THE PENINSULA THROUGH LATE WEEK. WEAK
RIDGING COMBINED WITH WEAK OVERALL FLOW WILL ALLOW BOTH EAST/WEST
COAST SEA BREEZE BOUNDARIES TO PENETRATE WELL INLAND EACH AFTERNOON
WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS RESULTING FROM
SURFACE HEATING AND BOUNDARY COLLISIONS. STEERING FLOW WILL REMAIN
WEAK WITH CHAOTIC AND SLOW MOVEMENT OF CELLS THAT ARE ABLE TO
DEVELOP. MOST RECENT MODEL RUNS SHOW FURTHER RIDGING AND WARMER
TEMPERATURES ALOFT WHICH WOULD CALL FOR SCHC TO LOW END CHC POPS
THROUGH THIS PERIOD. HIGHS & LOWS WILL CONTINUE TO BE IN THE
VICINITY OF SEASONAL NORMS.

&&

.AVIATION...
SCT MVFR WITH ISOLD IFR IN SHRA/TSRA THROUGH 01Z WITH IMPROVING
CIGS AND REDUCED RAINFALL COVERAGE AFT 02Z. MAINLY VFR OVERNIGHT
WITH EXCEPTION OF LOCALIZED MIFG/BR OVER INLAND SITES FROM 08Z-
11Z.

&&

.MARINE...
SLOWLY DEPARTING UPR LOW WILL CONTINUE TO PRODUCE ACTIVE WEATHER
OVER LAND AREAS WITH STORMS PUSHING OFFSHORE IN THE AFTERNOON SUN-
MON. RIDGING FORECAST TO REBUILD OVER THE AREA WED AND THU
RESULTING IN ONSHORE FLOW AGAIN. WINDS BECOME MORE EASTERLY THU AS
RIDGE AXIS MIGRATES OVER NORTH FLORIDA. WINDS 15 KNOT OR LESS WITH
SEAS 4 FEET OR LESS.

BOATERS ON BOTH THE ATLANTIC WATERS AND LAKES-RIVERS ON THE MAINLAND
SHOULD KEEP AN EYE TO THE WESTERN SKY FOR APPROACHING WEATHER THIS
AFTERNOON THROUGH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  70  89 /  30  50  20  30
MCO  71  88  70  90 /  30  50  20  30
MLB  71  86  70  87 /  30  50  20  30
VRB  72  86  69  88 /  40  50  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...PENDERGRAST
LONG TERM....WIMMER
Hazardous weather outlook, Jun 6, 3:35 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
335 AM EDT SAT JUN 6 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
335 AM EDT SAT JUN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...INCREASING THREAT FOR SEVERE STORMS TODAY...

...THUNDERSTORM IMPACT...
AN UPPER LEVEL TROUGH EXTENDING FROM THE EASTERN GULF OF MEXICO
INTO NORTH FLORIDA WILL SLOWLY DROP SOUTHEASTWARD TODAY THROUGH
TONIGHT. A DEEP LAYER SOUTHWEST FLOW OF MOISTURE COUPLED WITH A
FAVORABLE UPPER LEVEL LIFT ASSOCIATED WITH THE TROUGH WILL PRODUCE
NUMEROUS LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA FROM LATE
THIS MORNING THROUGHOUT THE AFTERNOON AND EARLY EVENING.

THE STORMS WILL MOVE NORTHEAST AT 20 TO 25 MPH...AND DUE TO THE
PRESENCE OF COOL AIR ALOFT...WITH HAVE THE POTENTIAL TO PRODUCE
LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...FREQUENT TO
EXCESSIVE LIGHTNING WILL ACCOMPANY THE STRONGEST STORMS...ALONG
WITH TORRENTIAL RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE.

PERSONS IN EAST CENTRAL FLORIDA SHOULD MONITOR THE WEATHER CLOSELY
TODAY. AT THE FIRST SIGN OF THREATENING WEATHER...HALT ANY OUTDOOR
ACTIVITY AND HEAD INDOORS. DEATHS AND INJURIES FROM LIGHTNING
STRIKES INCREASE MARKEDLY IN JUNE. DONT BECOME A STATISTIC

...MARINE THUNDERSTORM GUST IMPACT...
AGAIN TODAY...ANY STORMS THAT FORM OVER LAND WILL PUSH RAPIDLY
NORTHEAST ACROSS THE INTRACOASTAL WATERWAY AND NEAR SHORE ATLANTIC
DURING THE AFTERNOON AND EARLY EVENING. STRONG GUSTY WINDS IN
EXCESS OF 35 KNOTS...LOCALLY HIGHER SEAS...FREQUENT TO EXCESSIVE
CLOUD TO WATER LIGHTNING WILL OCCUR WITH THE STRONGEST STORMS...
AND THERE IS THE THREAT FOR ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
COVERAGE OF SHOWERS AND LIGHTNING STORMS WILL REMAIN HIGHER THAN
NORMAL ON SUNDAY AS THE UPPER LEVEL TROUGH REMAINS OVERHEAD. THE
CHANCE FOR SHOWERS AND STORMS WILL RETURN TO NORMAL THROUGHOUT
NEXT WEEK AS A HIGH PRESSURE RIDGE GRADUALLY BUILDS ACROSS FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

CRISTALDI

In the hours before

Local storm report, Jun 6, 12:58 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1258 PM EDT SAT JUN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND GST     ORLANDO INTERNATIONAL A 28.43N 81.32W
06/06/2009  M46 MPH          ORANGE             FL   ASOS

            KMCO AIRPORT RECORDED WIND 270/40 KNOTS

&&

DVD
Local storm report, Jun 6, 1:01 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
101 PM EDT SAT JUN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     TSTM WND GST     2 W AZALEA PARK         28.55N 81.33W
06/06/2009  M44 MPH          ORANGE             FL   ASOS

            KORL ORLANDO EXECUTIVE AIRPORT MEASURED 300/38 KNOTS

&&

DVD
Special weather statement, Jun 6, 1:01 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
101 PM EDT SAT JUN 6 2009

FLZ141-147-061745-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
101 PM EDT SAT JUN 6 2009

...A FEW STRONG THUNDERSTORMS AFFECTING NORTH BREVARD
COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS FROM MIMS TO SCOTTSMOOR AND APOLLO BEACH...MOVING EAST
AT 25 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

JP
Special weather statement, Jun 6, 1:29 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
129 PM EDT SAT JUN 6 2009

FLZ058-064-061800-
MARTIN-OKEECHOBEE-
129 PM EDT SAT JUN 6 2009

...FUNNEL CLOUDS POSSIBLE OVER NORTHWESTERN MARTIN COUNTY...
SOUTHEASTERN OKEECHOBEE COUNTY...

AT 127 PM EDT...WEATHER SPOTTERS REPORTED AN INTERMITTENT FUNNEL
CLOUD OVER EXTREME SOUTHEASTERN OKEECHOBEE COUNTY WEST OF HIGHWAY
441 NEAR THE EAST BANK OF THE LAKE...DRIFTING EAST AT 5 TO 10 MPH.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

JP
Special weather statement, Jun 6, 1:45 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
145 PM EDT SAT JUN 6 2009

FLZ059-064-061845-
MARTIN-ST. LUCIE-
145 PM EDT SAT JUN 6 2009

...A FEW STRONG THUNDERSTORMS AFFECTING NORTHERN MARTIN
COUNTY...EASTERN ST. LUCIE COUNTY...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE CONTAINING A FEW STRONG STORMS FROM FORT PIERCE INLET TO THE
NORTHEAST BANK OF LAKE OKEECHOBEE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORMS INCLUDE INDIAN RIVER
ESTATES...FORT PIERCE...PORT SAINT LUCIE RIVER PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

JP
Special weather statement, Jun 6, 2:26 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EDT SAT JUN 6 2009

FLZ064-061930-
MARTIN-
226 PM EDT SAT JUN 6 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHERN AND EASTERN MARTIN
COUNTY...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG STORMS ACROSS SOUTHERN AND EASTERN MARTIN COUNTY
...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STRONG STORMS INCLUDE HOBE SOUND
BEACH...JOHNATHAN DICKINSON STATE PARK AND JUPITER ISLAND.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES...SMALL
HAIL AND GUSTY WINDS OF 40 TO 45 MPH. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS
PASS.

JP

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:42 AM EDTSevere Thunderstorm WarningMLBOrange35 min
Jun 6, 12:25 PM EDTSevere Thunderstorm WarningMLBOrange28 min
Jun 6, 3:49 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola56 min
Jun 6, 4:11 PM EDTSpecial Marine WarningMLB109 min
Jun 6, 6:43 PM EDTAreal Flood AdvisoryMLBBrevard, Osceola2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.